Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 92, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 27, 2015, 6:44 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2015, 6:44 PM MST (01:44 UTC)
- Expired
- Aug 27, 2015, 7:15 PM MST
- In force
- 31 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:35 PM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 27, 3:35 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 335 PM MST THU AUG 27 2015 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ALONG AND SOUTH OF THE MOGOLLON RIM THIS EVENING AND THEN REDEVELOP BY EARLY FRIDAY AFTERNOON. DRYING WILL DEVELOP OVER NORTHWEST ARIZONA SOUTHWEST FLOW INCREASES OVER OUR AREA. LOOK FOR SCATTERED DAYTIMES STORMS OVER THE HIGH TERRAIN EAST OF FLAGSTAFF AND A SLIGHT CHANCE OF STORMS ELSEWHERE FROM SATURDAY THROUGH WEDNESDAY. && .DISCUSSION... A VERY ACTIVE DAY SOUTH OF I-40 WITH SEVERAL STORMS DROOPING OVER ONE INCH OF RAIN IN LESS THAN AN HOUR. STILL EXPECTING THE VERDE VALLEY AND SEDONA AREAS SEE SOME STORMS AS AN OUTFLOW BOUNDARY IS JUST ABOUT TO MOVE WESTWARD OFF THE MOGOLLON RIM INTO THE VERDE VALLEY. STORMS SHOULD CONTINUE THROUGH ABOUT 8 PM AND THEN DIMINISH. VERY LITTLE ACTIVITY NORTH OF I-40 THIS AFTERNOON...LIKELY DUE TO DRIER MORE STABLE AIR MOVING IN FROM THE WEST. VERY LITTLE CONVECTIVE ACTIVITY IS INDICATED DURING THE OVERNIGHT (HOURS (8PM-10 AM) FROM TONIGHT THROUGH NEXT WEDNESDAY...EXCEPT FOR THE WHITE MTNS. FRIDAY STILL LOOKS LIKE VERY LIGHT FLOW ALOFT AND THIS SHOULD KEEP SIMILAR MOISTURE AND STABILITY PROFILES OVER THE AREA. THUS SCATTERED STORM ACTIVITY IS FORECAST FOR THE MOGOLLON RIM AND SHOULD ONCE AGAIN PUSH INTO NRN GILA AND YAVAPAI COUNTIES AGAIN. FOR THE WEEKEND INTO NEXT WEEK...A DEEPENING LONG WAVE TROUGH OFF THE WEST COAST WILL BRING INCREASING SOUTHWEST FLOW TO ARIZONA. NORTHWEST ARIZONA AND YAVAPAI COUNTIES TO SEE DAYTIME STORM CHANCES LESS THAN 20 PERCENT AND A RETURN OF BREEZY SOUTHWEST WINDS DURING THE AFTERNOONS. THE MONSOON PLUME TO BE PUSHED SLOWLY EASTWARD WITH TIME WITH SCATTERED STORMS LIMITED TO AREAS ALONG THE NEW MEXICO BORDER AND A SLIGHT CHANCE ELSEWHERE. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT BKN-OVC CIGS AOA 10KFT MSL AND SCATTERED SHOWERS AND THUNDERSTORMS ALONG ANS SOUTH OF THE MOGOLLON RIM THROUGH THROUGH 03Z FRI THEN DIMINISH CLOUDS AND PRECIP. IFR CONDITIONS WITH ERRATIC...GUSTY SURFACE WINDS WILL DEVELOP NEAR THE STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL AVIATION...DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 27, 6:21 AM MST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 621 AM MST THU AUG 27 2015 AZZ004>018-037>040-271515- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 621 AM MST THU AUG 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE REMAINS OVER THE SOUTHWEST TODAY. STORM MOTION WILL BE LESS TODAY DUE TO A RIDGE BUILDING OVERHEAD. THIS WILL INCREASE THE CHANCE FOR ISOLATED HEAVY RAINFALL...BUT SLIGHTLY DECREASE THE CHANCE FOR LARGER HAIL. THE BEST CHANCE FOR STORMS TODAY WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS. STORM MOTION WILL BE TO THE EAST AND SOUTHEAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIMILAR CONDITIONS TO TODAY ARE EXPECTED ON FRIDAY. A DRYING TREND WILL DEVELOP IN THE WESTERN ZONES OVER THE WEEKEND AND INTO EARLY NEXT WEEK. PORTIONS OF CENTRAL AND EASTERN ARIZONA WILL REMAIN ACTIVE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY CALLING 1-888-745-1637.
In the hours before
Special weather statement, Aug 27, 1:39 PM MST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 139 PM MST THU AUG 27 2015 AZZ012-015-272130- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WESTERN MOGOLLON RIM- 139 PM MST THU AUG 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COCONINO COUNTY UNTIL 230 PM MST... AT 137 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM TWO MILES SOUTH OF FLAGSTAFF...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLAGSTAFF...WALNUT CANYON NATIONAL MONUMENT...LOWER LAKE MARY...WALNUT CANYON VISITORS CENTER...CANYON VISTA CAMPGROUND...LAKE VIEW CAMPGROUND...ASHURST LAKE CAMPGROUNDS... PINEGROVE CAMPGROUND...UPPER LAKE MARY AND UPPER LAKE MARY BOAT RAMPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3508 11171 3525 11167 3524 11130 3497 11137 TIME...MOT...LOC 2037Z 281DEG 10KT 3515 11161
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.